Publish in this journal
Journal Information
Vol. 55. Issue 2.
Pages 185 (February 2002)
Share
Share
Download PDF
More article options
Vol. 55. Issue 2.
Pages 185 (February 2002)
Full text access
Pneumopericardium complicating bronchogenic carcinoma
Neumopericardio como complicación de carcinoma broncogénico
Visits
6046
Carlos González-Juanateya, Juan Vidán Martíneza, José R González-Juanateyb
a Servicio de Cardiología. Complejo Hospitalario Xeral-Calde. Lugo.
b Servicio de Cardiología y UCC. Hospital Clínico Universitario. Santiago de Compostela. Spain.
This item has received
6046
Visits
Article information
Full Text
Download PDF
Statistics
Tables (2)
Fig. 1.
Fig. 2.
Show moreShow less
Full Text

We report the case of a 56-year-old man hospitalized in our hospital with a 48-h clinical picture of pain in the neck and right shoulder. The patient had been diagnosed a month before admission as poorly differentiated epidermoid lung carcinoma, stage IV, and was awaiting palliative chemotherapy. During the study of his pulmonary carcinoma, hepatic and pelvic osseous metastases were detected. The findings of physical examination included cardiac auscultation of a characteristic «bubbling water» systodiastolic murmur and hepatomegaly of 2 cm. The ECG revealed diffuse negative T waves. In the posteroanterior chest radiograph (Figure 1), a large pneumopericardium and parahilar mass in the upper lobe of the left lung were visible. A thoracic CAT confirmed the presence of severe pneumopericardium produced by a bronchopericardial fistula (arrow) (Figure 2) secondary to the bronchogenic carcinoma. A transthoracic echocardiogram disclosed minimal pericardial effusion without echocardiographic signs of tamponade. Palliative cytostatic treatment with a combination of 6180 mg gemcitabine and 52 mg vinorelbine in a single dose was given intravenously without complications. The patient did not present clinical manifestations of cardiac tamponade, so conservative treatment was decided on. The pneumopericardium was reabsorbed partially without incident within a few days, and the clinical picture of pain in the neck and right shoulder improved with analgesic treatment. Nevertheless, 4 weeks after hospital discharge the patient died of massive hemoptysis.

Fig. 1.

Fig. 2. 

Idiomas
Revista Española de Cardiología (English Edition)

Subscribe to our newsletter

Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

es en
Política de cookies Cookies policy
Utilizamos cookies propias y de terceros para mejorar nuestros servicios y mostrarle publicidad relacionada con sus preferencias mediante el análisis de sus hábitos de navegación. Si continua navegando, consideramos que acepta su uso. Puede cambiar la configuración u obtener más información aquí. To improve our services and products, we use "cookies" (own or third parties authorized) to show advertising related to client preferences through the analyses of navigation customer behavior. Continuing navigation will be considered as acceptance of this use. You can change the settings or obtain more information by clicking here.